Alert archive / California / Snow Advisories in 2008
Snow Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Jan 6, 2008, 9:15 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2008, 9:15 AM PST (17:15 UTC)
- Expired
- Jan 7, 2008, 12:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 061715 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 915 AM PST SUN JAN 6 2008 CAZ003-004-070100- /O.NEW.KEKA.SN.Y.0002.080106T1715Z-080107T1200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 915 AM PST SUN JAN 6 2008 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. ANOTHER WEATHER SYSTEM MOVING ACROSS NORTHWEST CALIFORNIA TODAY AND TONIGHT WILL PRODUCE ACCUMULATING SNOWS AT ELEVATIONS OF 2000 FEET AND HIGHER. 2 TO 4 INCHES OF NEW SNOWFALL IS EXPECTED AT ELEVATIONS OF 2500 FEET...WITH 3 TO 6 INCHES POSSIBLE ABOVE 3000 FEET ELEVATION. ADDITIONALLY...HEAVIER SHOWERS MAY PRODUCE LOCAL SNOWFALL AT ELEVATIONS AS LOW AS 1000 FEET...ALTHOUGH LITTLE OR NO SNOW ACCUMULATION IS EXPECTED AT THESE LOWER LEVELS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS TRAVELING OVER THE PASSES...INCLUDING HIGHWAYS 199...299...AND 36 CAN EXPECT TO ENCOUNTER SNOW AND SHOULD BE PREPARED ACCORDINGLY. $$ MAB
2 follow-up statements
000 WWUS46 KEKA 062314 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 314 PM PST SUN JAN 6 2008 CAZ003-004-070500- /O.EXT.KEKA.SN.Y.0002.000000T0000Z-080107T0500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 314 PM PST SUN JAN 6 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. ANOTHER WEATHER SYSTEM MOVING ACROSS NORTHWEST CALIFORNIA THROUGH THIS EVENING WILL PRODUCE ACCUMULATING SNOWS AT ELEVATIONS OF 2000 FEET AND HIGHER. SNOWFALL ACCUMULATIONS FROM SUNDAY INTO SUNDAY EVENING WILL TOTAL 2 TO 4 INCHES AT ELEVATIONS OF 2500 TO 3000 FEET...WITH AN ADDITIONAL INCH OR TWO ABOVE 3000 FEET ELEVATION. ADDITIONALLY...HEAVIER SHOWERS MAY PRODUCE LOCAL SNOWFALL AT ELEVATIONS AS LOW AS 1000 FEET...ALTHOUGH LITTLE OR NO SNOW ACCUMULATION IS EXPECTED AT THESE LOWER LEVELS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS TRAVELING OVER THE PASSES...INCLUDING THOSE ON HIGHWAYS 299 AND 36 CAN EXPECT TO ENCOUNTER SNOW AND SHOULD BE PREPARED ACCORDINGLY. $$ MAB
000 WWUS46 KEKA 070400 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 800 PM PST SUN JAN 6 2008 CAZ003-004-070800- /O.EXT.KEKA.SN.Y.0002.000000T0000Z-080107T0800Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 800 PM PST SUN JAN 6 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE SNOW ADVISORY THAT WAS IN EFFECT UNTIL 900 PM THIS EVENING HAS BEEN EXTENDED UNTIL MIDNIGHT TONIGHT. A BAND OF MODERATE TO HEAVY SNOW SHOWERS WILL MOVE EAST ACROSS NORTHWEST CALIFORNIA THROUGH THIS EVENING. TWO TO FOUR INCHES OF ADDITIONAL SNOWFALL ABOVE 2000 FEET CAN BE EXPECTED THROUGH THE EVENING HOURS...BEFORE TAPERING OFF AFTER MIDNIGHT AS SHOWER COVERAGE AND INTENSITY DIMINISH. THE STRONGEST OF SHOWERS WILL BE CAPABLE TO BRINGING SNOW LEVELS BRIEFLY DOWN AS LOW AS 1000 TO 1500 FEET IN BURSTS OF HEAVY SNOW. SIGNIFICANT SNOW ACCUMULATIONS HOWEVER...WILL BE MAINLY CONFINED TO ELEVATIONS AT OR ABOVE 2000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS TRAVELING OVER THE PASSES...INCLUDING THOSE ON HIGHWAYS 299 AND 36 CAN EXPECT TO ENCOUNTER SNOW AND SHOULD BE PREPARED ACCORDINGLY. $$ MC
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 6, 4:35 AM PST, 4 hours 40 minutes earlier.
Area forecast discussion, Jan 6, 4:35 AM PST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 435 AM PST SUN JAN 6 2008 .SYNOPSIS...PERIODS OF RAIN AND HIGHER ELEVATION SNOW WILL CONTINUE THROUGH THE REMAINDER OF THE WEEKEND AND THROUGH MUCH OF NEXT WEEK AS A SERIES OF STORM SYSTEMS CROSS THE STATE. && .DISCUSSION...SHOWERY PRECIPITATION HAS BECOME LIGHTER AND MORE SCATTERED THIS MORNING, THUS CANCELED THE PREVIOUS SNOW ADVISORY. THE NEXT FEATURE TO AFFECT THE CWA IS EVIDENT FROM SAT IMAGERY AS ENHANCEMENT IN CLOUD TOPS JUST OFF CAPE MENDOCINO. RADAR IMAGERY NOT AS IMPRESSIVE HOWEVER WITH ONLY LIGHT SHOWER STILL FLOATING FROM WEST TO EAST. SNOW LEVELS HAVE COME DOWN TO ABOUT 2000 FEET THIS MORNING BUT WILL LIKELY GO UP A BIT DURING THE DAY THEN FALL AGAIN TONIGHT...GETTING DOWN AS LOW AS 1500 FEET AS THE COLDEST AIR FINALLY MOVES THROUGH. HAVE OPTED NOT TO GO WITH ANOTHER SNOW ADVISORY BASED ON THE MARGINAL QPF MODELS ARE DEPICTING FOR LATER TODAY AND TONIGHT. BY MONDAY THE SNOW LEVELS WILL BEGIN TO RISE AND SHOWERS TAPER OFF ALMOST COMPLETELY. THEN MODELS STILL IN AGREEMENT ON BRINGING THE NEXT FRONT INTO NORTHWEST CALIFORNIA ALBEIT A WARMER SYSTEM BUT FAIRLY WET. THIS SYSTEM ARRIVES MONDAY NIGHT AND LINGERS INTO TUESDAY, BRINGING HEAVIER RAINS AND THE POTENTIAL FOR SOME RISES ON AREA RIVERS...FOLLOWED BY A BRIEF PERIOD OF DRIER WEATHER ON WEDNESDAY, WITH ANOTHER SUCH PERIOD THURSDAY NIGHT INTO MUCH OF FRIDAY. SWELL HAS DIMINISHED CONSIDERABLY SINCE LAST NIGHT AS WELL, THUS THE HAZ SURF ADVISORY WAS CANCELLED. && .AVIATION...LITTLE CHANGE IN THE WEATHER FOR THE REMAINDER OF TODAY. THE AREA WILL SEE PERIODS OF SHOWERS WITH ISOLD TSRA THROUGH TONIGHT. WILL SEE CIGS GENERALLY BETWEEN 030 AND 035 WITH LOCALLY LOWER LVLS IN THE CONVECTIONS. HEAVIER SHOWERS AND TSTMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. SNOW LEVELS WILL BE AROUND 1500 TO 2000 FEET MSL. ALM && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH MONDAY EVENING FOR PT ST GEORGE TO PT ARENA OUT TO 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 6, 8:17 AM PST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 817 AM PST SUN JAN 6 2008 CAZ001-002-PZZ410-070100- REDWOOD COAST-MENDOCINO COAST-HUMBOLDT BAY- 817 AM PST SUN JAN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ003-004-076-070100- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 817 AM PST SUN JAN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WEAK SYSTEM WILL BRING A COUPLE OF INCHES OF NEW SNOW TO ELEVATIONS ABOVE 2000 FEET TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
Nearby
Snow Advisories in California, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.